MAUDE Adverse Event Report: K2M, INC. AN INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. AN INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 602-90780
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the knob of an aleutian inserter's inner shaft fractured intra-operatively during cage insertion, the aleutian inserter jammed with the cage and the surgeon "had to cut" the inserter shaft to detach it from the inserted cage.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the aleutian inserter inner shaft.
 
Additional Manufacturer Narrative
H6: coding has been updated to reflect device evaluation and investigation conclusion.
 
Event or Problem Description

Brand Name
AN INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key17687541
Report Number3004774118-2023-00111
Device Sequence Number6032822
Product Code MAX
UDI-Device Identifier10888857157255
UDI-Public10888857157255
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number602-90780
Device Lot NumberHBXG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale